MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM

MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM
Catalog Number 03.52.323
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 07 november 2019.Lot 1921243: 200 items manufactured and released on 05-jul-2019.Expiration date: 2024-06-19.No anomalies found related to the problem.To date, 83 items of the same lot have been already sold without any other similar reported event.Other device involved in the event: pedicle screw 03.52.323 enh.Poly-axial pedicle screw - cannulated 6x40mm lot.1922914 (k141988).Batch review performed on 07 november 2019.Lot 1922914: 200 items manufactured and released on 23-sep-2019.Expiration date: 2024-08-27.No anomalies found related to the problem.To date, 3 items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
The enh.Poly-axial pedicle screw - cannulated 6x40mm was inserted, but the screw loosening was confirmed after inserting the screw completely into the bone.One possible reason was the pedicle screw thread was not fully designed near the pedicle screw tulip, so the thread could not be fixed at the cortical bone completely and it was not able to obtain the fixing force.Pedicle screw was replaced with the backup pedicle screw.Due to this event the surgery was prolonged about 20 minutes.Patient bone quality was not good.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the pedicle screw, ref 03.52.323, lot 1921243, is according to the specification.The potential root cause of the event is the poor quality of the bone of the patient.

Brand Name
PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM
Common Device Name
ENH. POLY-AXIAL PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9374815
Report Number3005180920-2019-00988
Device Sequence Number16680953
Product Code NKB
UDI-Device Identifier07630030857584
UDI-Public07630030857584
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2024
Device Catalogue Number03.52.323
Device Lot Number1921243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;